# SDR CA020705004

- Difficulty date: June 18, 2002
- Submitted: July 30, 2002
- Operation: General aviation
- Make and model: Lkheed 10113853
- Aircraft time: 55,333 hours
- Engine: Rroyce RB211524B402
- System (JASC): 3397 · Light System Wiring
- Part: Decoder
- Part number: 1103070110
- Condition: Failed
- Location: Cabin
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PERFORMING READING LIGHT TEST, BURNING ODOR COMING FROM AREA AROUND SEAT ROWS 26 ABC TO 30 ABC NOTICED. ALL READING LIGHTS WERE WORKING AT TIME & SMELL VERY WEAK. AFTER MOMENT LIGHTS FROM ROW 27 ABC TO END WENT OUT. IN THAT AREA TECHNICIAN HEARD STATIC / CRACKLING SOUND JUST BEFORE LIGHTS WENT OUT & SMELL GOT STRONGER. OVERHEAD PANELS ABOVE ROWS 26,27,28&29 WERE DROPPED & ODOR EXTREMELY STRONG. NO EVIDENCE OF ANY MALFUNCTION,  ARCHING OR BURN MARKS. SYS RESET & WHEN THAT DONE DECODER AT ROW 29 ABC (POS 28) STARTED TO SMOKE. POWER CUT IMMEDIATELY & APPEARED TO BE NO OUTSIDE DAMAGE TO SURROUNDING AREA. NO DAMAGE TO ANY OF CANNON PLUGS , WIRING OR CONNECTORS.
